Dennis DX, 29

http://www.rsmodels.co.uk/images/previews/173_2_popup.jpg

DENNIS DX, who is single and from Nottingham, is a TV extra who has appeared on EastEnders, Holby City and Shameless. Using steroids caused severe mood swings and he has now stopped.

He says:

I used to be a project manager for a charity which would build self-esteem in young people - ironic, as I started taking illegal substances to make myself feel and look better.

I began taking steroids in 2002 when I was 19 - my gym partner was taking them and he was getting bigger and I wanted to be as stacked as him.

I started weight training without steroids when I was 18 and went about four times a week.

However, you can only get so big without using steroids, even if you use all the protein shakes and any of the other hundreds of products available.

My training partner bought steroids from a contact of his - I never met the dealer, but they cost me £25 for 100 tablets.

I started taking only three a day as I was scared of side-effects, but within weeks I was up to 15 a day.

After I started taking them I'd work out six days a week and they really improved my body.

I noticed a difference within four weeks as they make you lift a lot more and you want to do more.

The testosterone boost gives you more power and determination.

I took tablets until 2008 when I moved on to injections.

I was more scared of the needles than the steroids because I had done a lot of research.

I administered the injections myself.

The first time was a bit scary - I nipped into the toilet at work and was worried I might do it wrong. You inject them into your bum - it's quite awkward.

I got free needles from a needle exchange used by heroin users as well as steroid users.

I had injections twice a week, at a cost of £8 a shot.

I wanted to up the dose but it can be very bad for the heart.

They worked better than the tablets though and are supposed to be less harmful to your liver.

I didn't tell my friends and family I was taking steroids as I would be embarrassed that I was taking harmful products just to make myself look better.

I eventually stopped in 2010. It was making me very aggressive.

I would get into fights in pubs and did some things I regret. If someone said something, I would react in a violent way and I wouldn't back down. I didn't like the person I was becoming.

I had on-off partners. If they noticed my aggression problems I would move on.

I looked good and there were plenty of fish in the sea.

Steroids didn't shrink my penis or cause any hair loss, but they did affect my mood.

Friends were wary of me, as I could flip over something minor.

Eventually, when I stopped taking them, I told a few friends why I had been so aggressive and apologized.

I still work out five times a week.

I do miss my perfect body but steroids weren't worth it.

I hope I stopped before the long-term effects took hold, but do worry I might have problems later in life.

Leave a Reply

Please type the characters of this captcha image in the input box

Please type the characters of this captcha image in the input box